hello my names fizzy ive just been to see my shrink and a change of meds is whats happening iam coming of my mood stabilers which ive been on for four months and my moods seem to worsen, so sshe going to put me on lithum 400mg at night, to help with my rapid cycling iam bit worried has anyone had this ? fizzy
Hi Fizzy, just thought I’d let you know a little about litium. I am on the slow release lithium called quilinum and I take 450mg in morn and 450mg at night. The only thing you will notice is you will be very thirsty. You need to get your blood tested frequently as you can become toxic and it can also affect your thyroid. If your thyroid is underactive you will be flat and maybe put on weight, but if it is too high, you too may become high, but you may also loose weight. Hope this is of some help to you, Karen
thanks for that, my psycharstrist wants me to have bloods tests every week until it levels out, she also mentioned i may have slight tremors and get fat! i do try and get to a gym and i watch what iam eating, what is the best way to combat the eating urges? thanks fizzy
I hope all goes well for you Fizzy,taking a new med can be very scary for the first time.I am loathe to take my meds let me tell you!!!
thanks for the message finn66, iam not i fan of taking this but iam giving a shot feel bit like a ginuea pig what and see hey - fizzy
My pdoc just put me on Cymbalta. It is giving me terrible side effects. Shakes and shivers, hot flashes, the “yawns”, and a feeling like I’m overloaded on too much caffeine but tired at the same time. I couldn’t sleep the first night and was vomiting. Then yesterday I was nauseated all day, and went to bed at 8pm but couldn’t sleep. Finally at 11 I took some benadryl which at least allowed me to get some rest.
He got my blood tests back yesterday and accused me of not taking my Depakote. I always take my Depakote because I used to have seizure like episodes which are not fun and I don’t want to experience again… But my levels were low and he said I wasn’t taking it and refused to believe that I was. I think there most have been a lab error because I went so far as to count the pills I have left.
He has upped my dosage on the Depakote as well as adding the Cymbalta. Hopefully when the higher dosage kicks in, the side effects will go away. At this point, if the side effects don’t go away, I’d rather be depressed and anxious, because at least that is natural and not induced.
It makes me angry that he refused to take my word for it. “That means nothing to me” he said when I told him I always ran out at the right time for refills and that I took it everynight. The test doesn’t lie. Which implies that I was lying. I don’t like people who lie, and can’t tell a straight faced lie if I try. So I will tell him that when I see him in two weeks. If he does’t believe me I’ll have to find a new pdoc because trust is everything.
i think if your doc treats you like that then you are better off its a challange enough sometimes getting meds that suit and dont make you feel sick or have a rash or anything esle!!! without being accused of things like that! ive had carbamazepine that gave me nothing but hot flashes and a rash! lemme know how you go -fizzy
Thanks fizzy. I hope you have good luck with your meds.